Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Amarillo, TX

July 4, 2021Texas County, Oklahoma

NWS Amarillo, TX issued this special weather statement at Jul 4, 2021, 3:04 AM CDT for Texas County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2021, 3:04 AM CDT (08:04 UTC)
Expired
Jul 4, 2021, 3:45 AM CDT
In force
41 min
Issued by
NWS Amarillo, TX

County Texas County, OK

The radar

The Amarillo radar (KAMA), 165 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2021-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 282 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2021-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
282 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1354 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

640 
WWUS84 KAMA 040804
SPSAMA

Special Weather Statement
National Weather Service Amarillo TX
304 AM CDT Sun Jul 4 2021
 
OKZ002-040845-
Texas OK-
304 AM CDT Sun Jul 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR TEXAS COUNTY UNTIL 345 AM CDT...

At 304 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hough to 8 miles south of Eva. Movement
was southeast at 20 mph.

Half inch hail will be possible with these storms. 

Locations impacted include...
Guymon, Goodwell, Texhoma, Optima, Eva and Hough. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.
 
Heavy rainfall is also occurring with these storms, and may lead to 
localized flooding. Do not drive your vehicle through flooded 
roadways.

&&

LAT...LON 3694 10148 3667 10116 3650 10156 3650 10197
      3663 10203 3671 10203 3685 10187
TIME...MOT...LOC 0804Z 327DEG 19KT 3686 10153 3668 10195 

$$

Ward

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Jul 4, 12:51 AM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jul 4, 12:51 AM CDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1251 AM CDT Sun Jul 4 2021

.AVIATION...06Z TAFs...

Overnight and early morning stratus is once again primary concern
with this TAF period. IFR stratus is currently developing in a few
locations, including AMA. Current thinking is that this will stay
southeast of DHT/GUY but will continue until breaking up after
sunrise at AMA. Other immediate term concern is a line of
thunderstorms roughly from SPD to 3K3 moving southeastward toward
GUY. Environment at GUY suggests this line will break up as it
approaches, but will still likely see some thunder at least near
this terminal. Have introduced a couple hours of VCTS tonight as a
result and will amend for definite conditions should this line
hold together more than expected. Attention then turns to the
chance for showers and storms Sunday afternoon and evening. At
this time, probability is low enough and lead time long enough to
only introduce VCSH mentions, with a view toward a mention of
thunder with the next TAF issuance.

Ferguson

&&

PREV DISCUSSION... /Issued 234 PM CDT Sat Jul 3 2021/

SHORT TERM...
Isolated pop up diurnal showers and thunderstorms will be possible
just about anywhere through the early evening.  Then some showers
and storms may affect the northwest CWA later this evening as the
activity moves this way from the mountains.  But, overall, much of
the Panhandles should remain dry through tonight.

A few showers or thunderstorms may be possible Sunday morning in the
eastern Panhandles ahead of a short wave trough moving southward in
the increasingly northerly flow aloft.  The main batch of showers and
thunderstorms is expected to move from northwest to southeast across
the Panhandles Sunday afternoon and evening in association with
another short wave trough moving south southeast from Colorado. The
main area of thunderstorms is expected to form off the mountains and
head this way. However, there could be some thunderstorms that form
on the lee-side surface trough which will be across southeast
Colorado and eastern New Mexico. If this happens, then we could see
activity in our western areas as early as 2 to 3 pm.  Some of these
storms Sunday afternoon and evening could be severe with large hail
and damaging winds the main threats.  Flash flooding will also be
possible.  Tornadoes are not likely given the higher LCL's and the
lack of shear in the lowest levels.

High temperatures on Sunday are expected to get into the mid 80's
to lower 90's.

LONG TERM...Monday through Friday...
An upper level high will build over the southwest CONUS through
the week with flow aloft starting off more north northwesterly
before becoming northeasterly by mid to late week as the high
elongates from a trough pushing down through the Northern Plains.
By the end of the week into the weekend, the trough will squeeze
further south and east, which will push the high back to the west
and bring the return of northwesterly flow aloft. Near the
surface, the winds will primarily remain out of the south
southeast with the continuation of dewpoints in the 60s and 70s
with good low level moisture present. Temperatures will also be
kept near or below normal in the 80s and 90s.

Afternoon convection off the mountains of New Mexico is likely
both Monday and Tuesday with additional chances for some pop-up
showers/storms across West Texas. Additional weak disturbances in
the flow may help keep storms lingering through the overnight
hours. A few storms may become strong to severe with Monday being
the day with greater instability. The chance for showers and
storms Wednesday has increased as models are hinting at a surface
trough setting up across the Panhandles with a chance for some
showers and storms to pop up during the afternoon hours. A strong
storm or two is possible, but not expecting severe weather at this
time.

After Wednesday, the upper high expands across West Texas
and brings subsidence into the area with a dry and warm period
through Thursday and Friday. Late Friday night, a weak cold front
will pass through the Panhandles with a few showers and storms
possible into Saturday morning along the frontal passage. North
northwesterly flow aloft returns as the patter begins to change
through the weekend and into the following week as the chance for
precipitation is likely to return once again.

Rutt

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

77/7
Hazardous weather outlook, Jul 3, 2:48 PM CDT, 12 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
248 PM CDT Sat Jul 3 2021

OKZ001>003-TXZ001>020-317-040800-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
248 PM CDT Sat Jul 3 2021

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

Isolated thunderstorms are possible this evening across the
western Oklahoma Panhandle and the northwest Texas Panhandle.
Gusty winds will be possible with the strongest storms, but the
chances of severe weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms are possible Sunday through Wednesday across much of
the Panhandles. Severe storms on Sunday afternoon evening could
bring damaging winds, large hail and flash flooding. A severe
storm or two cannot be ruled out for Monday through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Jul 4, 1:28 AM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Amarillo TX
128 AM CDT Sun Jul 4 2021

TXZ001-040700-
Dallam TX-
128 AM CDT Sun Jul 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALLAM COUNTY UNTIL
200 AM CDT...

At 127 AM CDT, Doppler radar was tracking a strong thunderstorm over
Ware, or 14 miles northwest of Dalhart, moving southeast at 20 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Ware.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3630 10268 3613 10251 3605 10269 3606 10282
      3620 10287
TIME...MOT...LOC 0627Z 328DEG 19KT 3619 10272

Ward
Special weather statement, Jul 4, 3:04 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Amarillo TX
304 AM CDT Sun Jul 4 2021

OKZ002-040845-
Texas OK-
304 AM CDT Sun Jul 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR TEXAS COUNTY UNTIL 345 AM CDT...

At 304 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hough to 8 miles south of Eva. Movement
was southeast at 20 mph.

Half inch hail will be possible with these storms.

Locations impacted include...
Guymon, Goodwell, Texhoma, Optima, Eva and Hough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3694 10148 3667 10116 3650 10156 3650 10197
      3663 10203 3671 10203 3685 10187
TIME...MOT...LOC 0804Z 327DEG 19KT 3686 10153 3668 10195

Ward

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 1:28 AM CDTSpecial Weather StatementAMADallam32 min
Jul 4, 11:42 AM CDTSpecial Weather StatementAMARoberts48 min
Jul 4, 12:34 PM CDTSpecial Weather StatementAMAGray41 min
Jul 4, 2:42 PM CDTSpecial Weather StatementAMASherman48 min
Jul 4, 3:13 PM CDTSpecial Weather StatementAMASherman32 min
Jul 4, 3:21 PM CDTSevere Thunderstorm WarningAMADallam, Hartley, Moore, Sherman54 min
Jul 4, 3:50 PM CDTAreal Flood AdvisoryAMADallam3 hr
Jul 4, 4:14 PM CDTSevere Thunderstorm WarningAMADallam, Hartley, Sherman91 min
Jul 4, 4:32 PM CDTSevere Thunderstorm WarningAMAHartley, Moore, Oldham, Potter65 min
Jul 4, 4:46 PM CDTAreal Flood AdvisoryAMAMoore3 hr
Jul 4, 4:49 PM CDTAreal Flood AdvisoryAMASherman2 hr
Jul 4, 5:03 PM CDTAreal Flood AdvisoryAMADallam, Hartley4 hr
Jul 4, 5:39 PM CDTFlash Flood WarningAMADallam, Hartley3 hr
Jul 4, 5:44 PM CDTSevere Thunderstorm WarningAMADallam, Hartley, Moore, Sherman91 min
Jul 4, 6:20 PM CDTSevere Thunderstorm WarningAMAHansford, Sherman85 min
Jul 4, 6:51 PM CDTSpecial Weather StatementAMADallam24 min
Jul 4, 6:59 PM CDTSevere Thunderstorm WarningAMADallam91 min
Jul 4, 3:47 PM CDTSpecial Weather StatementAMATexas28 min
Jul 4, 5:54 PM CDTSpecial Weather StatementAMABeaver36 min
Jul 4, 6:10 PM CDTSpecial Weather StatementAMATexas35 min
Jul 4, 6:22 PM CDTAreal Flood AdvisoryAMATexas3 hr

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.